Thunderstorm Wind, Butler
- When
- April 4, 10:30 AM CST
- Where
- Butler County, Sugar Grove
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 37.080, -86.670
A store sustained some structural damage.
A cold front moved in from the west during the day on April 4. Ahead of the cold front both speed and directional shear were noted across central Kentucky with a 50-60 kt low-level jet.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A cold front moved in from the west during the day on April 4. Ahead of the cold front both speed and directional shear were noted across central Kentucky with a 50-60 kt low-level jet. A QLCS with damaging winds and embedded tornadoes tracked across south-central Kentucky. This system produced 6 tornadoes across south central Kentucky as well as widespread wind damage and hail up to golf ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 4, 10:13 AM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 PM EDT MON APR 4 2011
...MESOSCALE UPDATE #2...
WELL...A NARROW AXIS OF 65 DEW POINTS HAVE SURGED NEWD TO OWB-HNB
DUE TO STRONG SSWLY LLVL WINDS. LATEST VWP HAS 50 KTS AT 3K. MOST
OF THE AVAILABLE CAPE IS ELEVATED WITH 500 J/KG SFC CAPE AS FAR N AS
BWG. THE CAP HAS ALMOST ERODED AND A FEW PEAKS OF THE SUNSHINE
HAS FURTHER DESTABILIZE THE THE LLVLS.
1630-19Z
MAIN THREATS...DAMAGING WINDS
SPEEDS...55-75 MPH IN STRONG STORMS
LOCATION...WEST OF I 65
SECONDARY THREAT#1...HEAVY RAIN
SECONDARY THREAT#2...ISOL TORNADO ON BOWING SEGMENTS
THE 12Z SOUNDINGS HAD PWATS OF 1.1-1.3...BUT MODIFIED SOUNDINGS AND
LATEST SREF AND RUC ANALYSIS HAS PWATS OF 1.3-1.7" FROM ARLATX TO
WRN KY. THIS SUPPORTS LOCALIZED RAIN RATES OF 2"/HR OR EVEN HIGHER
WITH THE STRONGEST CELLS. THIS LEADS CREDENCE TO POSSIBLE THIS EVENT
BECOMING A MDT TO HEAVY RAIN THREAT LATE THIS AFTN AND EVENING AS
SWLY FLOW WILL PARALLEL THE FRONT. RAINFALL AMOUNTS ACROSS OUR SERN
CWA...S OF A SCOTTSVILLE TO LEX LINE.
...MESOSCALE UPDATE #1...
LATEST LAPS FORECAST SOUNDINGS ALONG WITH SPC MESOANALYSIS SHOWS
THAT CAP IS QUICKLY ERODING ACROSS OUR WESTERN CWA. COLD AIR
ADVECTION AT THE 700 MB LEVEL WILL CONTINUE TO MOVE IN AS 60 TO 70
KNOT WINDS AHEAD OF THE TROUGH AXIS OVERSPREADS THE REGION. WITH A
BRIEF CLEARING IN CLOUD COVER THIS MORNING AND DEW POINTS IN THE LOW
TO MID 60S ADVECTING INTO THE REGION ENOUGH SURFACE BASED
INSTABILITY SHOULD EXIST FOR SIZABLE DAMAGING WIND THREAT...
ESPECIALLY ALONG AND EAST OF THE I 65 CORRIDOR. CURRENT
SURFACE WINDS ARE STILL SOUTHERLY LATE THIS MORNING...HOWEVER DO
EXPECT A GRADUAL VEERING IN RESPONSE TO COLD FRONT APPROACHING. THIS
WILL CREATE A MORE UNIDIRECTIONAL SHEAR PROFILE IN THE AFTERNOON
HOURS. EXPECT QLCS CONVECTIVE MODE TO CONTINUE TO ORGANIZE LATE THIS
MORNING AND EARLY AFTERNOON WITH INTENSIFYING LINE OF STORMS
IMPACTING THE I 65 CORRIDOR JUST AFTER NOON THROUGH AROUND 3 OR 4
PM. AS THE LINE MOVES EAST OF THE I 65 CORRIDOR EXPECT CONTINUED
STRENGTHENING AND ORGANIZATION. BOWING SEGMENTS WITH DAMAGING WIND
THREAT AS WELL AS AN ISOLATED TORNADO THREAT WILL LIKELY OCCUR. LINE
SHOULD IMPACT THE I 75 CORRIDOR AREA SOMETIME BETWEEN 3 PM AND 5 PM.
ALONG WITH THE SEVERE WEATHER THREAT...HEAVY RAIN THREAT WILL ALSO
BE POSSIBLE AS RAPID STORM MOTION ALLOWS SEVERAL STORMS TO TRACK
PARALLEL TO FRONTAL MOVEMENT. THIS WILL ALLOW FOR REPEATED
THUNDERSTORMS OVER THE SAME AREA. LATEST ANALYSIS OF THE MOISTURE
COLUMN SHOWS PLUME OF PWATS OVER 1.5 INCHES ADVECTING INTO WESTERN
KENTUCKY ON 50 - 60 KNOT LLJ. STILL EXPECTING WIDESPREAD 1 TO 2
INCHES IN OUR WESTERN CWA WITH 2 TO 3 INCHES EAST OF THE I 65
CORRIDOR POSSIBLE.
.SHORT TERM (TODAY AND TONIGHT)...
...SEVERE WEATHER STILL LOOKS ON TRACK FOR TODAY...
AT 7Z A COLD FRONT WAS MOVING EAST ACROSS CENTRAL MO/WESTERN IL.
THIS FRONT IS STILL ON TRACK TO MOVE EASTWARD INTO OUR AREA THIS
AFTERNOON BRINGING STRONG TO SEVERE THUNDERSTORMS. THE FIRST BATCH
OF T-STORMS MAY START IN SOUTHERN INDIANA AROUND 10-12Z THIS MORNING
ACCORDING TO THE 4Z HRRR AND TO A LESSER EXTENT IN THE 0Z
EXPERIMENTAL LOCAL WRF. THE 0Z NAM AND 21Z SREF DO NOT DEPICT THIS
EARLIER CONVECTION AS MUCH. HOWEVER...IT COULD HAPPEN ALONG A LEFT
OVER BOUNDARY WHICH IS PUSHING SE OVER SOUTHERN IL/EASTERN MO AS OF
7Z. WILL BE WATCHING THIS CLOSELY OVER NEXT FEW HOURS.
HOWEVER...THE MAIN THREAT FOR SEVERE STORMS WON/T ARRIVE UNTIL THIS
AFTERNOON IN THE 18Z TO 0Z TIME FRAME AS THE FRONT PASSES THROUGH.
A SQUALL LINE IS EXPECTED TO DEVELOP BY EARLY/MID AFTERNOON WITH
EMBEDDED INTENSE CELLULAR STRUCTURES. BULK SHEAR VALUES STILL LOOK
VERY IMPRESSIVE AND ARE IN SUPPORT OF A MAIN WIND DAMAGE THREAT.
SECONDARY THREATS WILL BE HAIL AND AN ISLD TORNADO. NOT A WHOLE LOT
OF CAPE IN HAIL GROWTH ZONE SO THAT WILL BE SOMEWHAT OF A LIMITING
FACTOR FOR HAIL. ALTHOUGH AN ISLD TORNADO CANNOT BE RULED OUT...LL
WIND SHEAR AND MOISTURE ARE LACKING ACCORDING TO MODEL SOUNDINGS.
FLASH FLOODING POTENTIAL LOOKS A LITTLE LESS AS STORMS WILL BE
MOVING PRETTY FAST. 1-2 INCHES OF QPF IS EXPECTED. HOWEVER...IN
LOCATIONS THAT MAY RECEIVE REPEATED T-STORMS...2-3 INCHES OF QPF IS
POSSIBLE WHICH MAY RESULT IN FLOODING ISSUES.
KEEP ABREAST OF THE LATEST WATCHES AND WARNINGS FOR THIS AFTERNOON
AT WEATHER.GOV/LOUISVILLE OR ON NOAA WEATHER RADIO.
THE FRONT WILL BLOW THROUGH THE AREA THIS EVENING WITH SOME LEFT
OVER LIGHT SHOWERS STICKING AROUND THROUGH ABOUT MIDNIGHT...THEN
EXITING SHORTLY AFTER.
WINDS...WITH GUSTS IN THE 35 TO 40 MPH RANGE OBSERVED OVER MUCH OF
THE AREA THIS MORNING...WILL GO AHEAD AND START THE WIND ADVY NOW
INSTEAD OF 10 AM EDT. SOUTHERLY WINDS WILL BE GUSTY OUTSIDE OF ANY
THUNDERSTORMS UP TO 40 TO 50 MPH TODAY.
AS FOR TEMPERATURES...THERE IS GREAT BUST POTENTIAL IN HIGHS FOR
TODAY DEPENDING ON WHEN/WHERE THE CONVECTION GETS STARTED. FOR
NOW...WILL BANK ON SOUTHERN INDIANA RAINS THIS MORNING RESULTING IN
HIGH TEMPS IN THE UPPER 60S TO LOW 70S NORTH OF THE OHIO RIVER AND
MID TO UPPER 70S SOUTH OF THE OHIO RIVER. LOWS TONIGHT WILL BE IN
THE MID 30S TO AROUND 40.
.LONG TERM (TUESDAY - MONDAY)...
OUR FOCUS TODAY ON THIS AFTN/EVENING SEVERE WX EVENT.
WE ARE IN GOOD AGREEMENT WITH OUR NEIGHBORS BEGINNING TUE INTO THE
WEEKEND AND WILL MAKE JUST SUBTLE TWEAKS ON THE GRIDS/FORECAST.
BASICALLY...
COOL AT THE START FOR TNGT/TUE AFTER FRONTAL PASSAGE WITH WARMING
TEMPS TO NEAR 80 BY THE WEEKEND. DRY FOR MOST FOLKS THRU THE PERIOD
WITH SHOWER/TSTM CHCS BEGINNING THU AFTN AND CONTINUING INTO THE
WEEKEND. THESE SHUD BE SCATTERED WITH THE GREATEST COVERAGE ACRS THE
NORTHERN QUARTER OF OUR FORECAST AREA.
&&
.AVIATION (12Z TAF ISSUANCE)...
LOW END VFR...POSSIBLY SOME MVFR CIGS THIS MORNING AS CONVECTION
ATTEMPTS TO ORGANIZE. NOT CONFIDENT ON CONVECTIVE ORGANIZATION AND
COVERAGE THIS MORNING SO WILL GO WITH VCTS AND CB...BUT THAT MIGHT
NEED UPGRADED IF CONVECTION BLOSSOMS AS THE LATEST HRRR MODEL
SUGGESTS. SOUTHERLY WINDS WILL CONTINUE TO GUST THROUGHOUT THE DAY
IN THE 35 TO 45 MPH RANGE.
THE MAIN TAF CONCERN FOR THIS FORECAST PERIOD WILL THEN TURN TO A
COLD FRONT TRACKING EAST ACROSS EASTERN MISSOURI/CENTRAL ILLINOIS AS
OF 1030Z THIS MORNING. THIS FRONT WILL MAKE IT/S WAY INTO THE TAF
SITES THIS AFTERNOON BRINGING WITH IT T-STORMS. STORM STRENGTH AND
INTENSITY WILL INCREASE THIS AFTERNOON AS THE COLD FRONT DRAWS NEAR
WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS BETWEEN ABOUT 4/17Z
TO 5/2Z. STRONG WINDS AND HAIL WILL BE THE MAIN THREATS FROM ANY
SEVERE T-STORM THAT MAY MAKE IT INTO THE TAF SITES. HAVE
HIGHLIGHTED THE STRONGER WINDS IN THIS TAF ISSUANCE BUT WILL NAIL
DOWN ANYTHING SEVERE THIS AFTERNOON AS THE STORMS APPROACH THE
TERMINALS. CIGS/VSBYS WILL LIKELY BE REDUCED TO MVFR CONDITIONS
POSSIBLY IFR IN THE STRONG STORMS AS WELL.
FROPA SHOULD OCCUR AT 23Z AT SDF...0Z AT BWG...AND 2Z AT LEX
RESPECTIVELY. WINDS WILL SHIFT TO THE WNW REMAINING GUSTY 20-25KTS
THROUGHOUT THE NIGHT. CONVECTION WILL LOSE IT/S PUNCH AFTER THE
FROPA BEING REDUCED TO POST-FRONTAL SHOWERS AND MVFR CIGS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
INZ076>079-083-084-089>092.
&&
MESOSCALE......JDG/BJS
SHORT TERM.....BJS
LONG TERM......13
AVIATION.......BJSHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1142 AM EDT MON APR 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-051545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1142 AM EDT MON APR 4 2011 /1042 AM CDT MON APR 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ONGOING STRONG AND SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE AFTERNOON AS A POWERFUL COLD FRONT MOVES THROUGH THE OHIO AND TENNESSEE VALLEYS. STRONG TO SEVERE STORMS ARE LIKELY ACROSS ALL OF THE REGION THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS WITH ISOLATED TORNADOES AND LARGE HAIL AS SECONDARY THREATS. AREAS ALONG AND WEST OF THE I 65 CORRIDOR WILL HAVE THE BEST SHOT AT SEVERE WEATHER THROUGH THE AFTERNOON AND EARLY EVENING HOURS. ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE ANTICIPATED. LOCALLY HIGHER AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN AREAS THAT SEE REPEATED STRONG THUNDERSTORMS AND MAY CAUSE FLASH FLOODING. OUTSIDE OF ANY THUNDERSTORMS...GRADIENT WINDS OF 20 TO 30 MPH WITH GUSTS IN THE 40 TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT THROUGH SUNDAY AS A FRONT MEANDERS FROM THE MID MISSISSIPPI VALLEY INTO THE UPPER OHIO VALLEY. THE MOST WIDESPREAD ACTIVITY SHOULD BE OVER SOUTHERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...MEASURED WIND GUSTS...OR HAIL TODAY AND TONIGHT. AML/BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1038 AM EDT MON APR 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1040 AM EDT MON APR 4 2011 /940 AM CDT MON APR 4 2011/ ...SEVERE WEATHER AND HEAVY RAIN LIKELY TODAY AND TONIGHT... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT LAKES TODAY...DRAGGING A COLD FRONT THROUGH OUR AREA. AHEAD OF THIS COLD FRONT...A VERY MOIST AND MODERATELY UNSTABLE AIRMASS WILL MOVE INTO THE REGION COMBINED WITH VERY STRONG LOW AND MID LEVEL WINDS. THIS PATTERN WILL SET THE STAGE FOR STRONG TO SEVERE STORMS ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THIS EVENING AS THE FRONT PASSES. THE MAIN THUNDERSTORM THREAT WILL BE WIDESPREAD DAMAGING WINDS...ASSOCIATED WITH A STRENGTHENING SQUALL LINE. THE PRIME AREAS WILL BE IN KENTUCKY EAST OF INTERSTATE 65 IN THE AFTERNOON AND EARLY EVENING. AN ISOLATED TORNADO AND LARGE HAIL ARE POSSIBLE AS WELL. ALONG WITH THE SEVERE THUNDERSTORMS...HEAVY RAINFALL WITH WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS APPEARS LIKELY. 2-3 INCH AMOUNTS ARE POSSIBLE EAST OF I-65 IN KENTUCKY. RAINFALL AMOUNTS OVER 2 INCHES MAY CAUSE FLASH FLOODING IN SOME LOCATIONS. MONITOR THE LATEST FORECAST UPDATES AND WATCH...WARNING INFORMATION AT OUR WEBSITE AT WEATHER.GOV/LOUISVILLE OR ON NOAA WEATHER RADIO. AML/BJS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT MON APR 4 2011
KYZ024-026-027-041515-
BRECKINRIDGE-GRAYSON-OHIO-
956 AM CDT MON APR 4 2011
...THUNDERSTORM WITH HEAVY RAIN...PENNY SIZE HAIL...AND WIND GUSTS
AROUND 40 MPH OVER OHIO COUNTY...
AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHEAST OF HARTFORD...AND MOVING NORTHEAST AT
60 MPH.
CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...
PENNY SIZE HAIL...AND GUSTY WINDS AROUND 40 MPH...ARE EXPECTED WITH
THIS STORM.
THE STORM WILL AFFECT THE TOWNS OF DUNDEE...SHREVE...OLATON...
DEMPSTER...GLEN DEAN...AND NEARBY COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3768 8670 3766 8663 3771 8664 3779 8643
3761 8627 3760 8628 3745 8686 3760 8691
TIME...MOT...LOC 1452Z 246DEG 57KT 3756 8677
TWFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 AM EDT MON APR 4 2011
INZ076-083-084-089-090-KYZ023>025-041615-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-HARRISON-MEADE-ORANGE-PERRY-
1151 AM EDT MON APR 4 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND 40 TO 50 MPH WINDS...
AT 1142 AM EDT/1042 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF JASPER TO DALE TO 9 MILES NORTHEAST OF WHITESVILLE...AND
MOVING NORTHEAST AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL IMPACT JASPER...TELL CITY...PAOLI...ENGLISH...
HAWESVILLE AND HARDINSBURG BY 1215 PM EDT OR 1115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3852 8700 3850 8695 3853 8685
3853 8670 3864 8669 3869 8640 3838 8631
3822 8622 3782 8607 3766 8666 3772 8680
3794 8695 3799 8686 3801 8678 3810 8679
3813 8682 3819 8680 3821 8708
TIME...MOT...LOC 1545Z 255DEG 67KT 3851 8698 3823 8698
3775 8665
DKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 PM EDT MON APR 4 2011
INZ077>079-084-090>092-041645-
CLARK-CRAWFORD-FLOYD-HARRISON-JEFFERSON-SCOTT-WASHINGTON-
1221 PM EDT MON APR 4 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND 40 TO 50 MPH WINDS...
AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF PAOLI TO 11 MILES WEST OF CORYDON...AND MOVING NORTHEAST AT 65
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF 40 TO
50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
CORYDON...
SHORTS CORNER AND PLATTSBURG...
HARRISTOWN AND PUMPKIN CENTER...
LITTLE YORK AND BUNKER HILL...
MEMPHIS AND SELLERSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3853 8545 3810 8629 3816 8631 3876 8630
3879 8622 3878 8617 3879 8609 3875 8599
3876 8592 3873 8587 3881 8581 3883 8574
3883 8565 3889 8558 3889 8556 3892 8555
3892 8544
TIME...MOT...LOC 1620Z 241DEG 69KT 3873 8619 3823 8619
DKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1222 PM EDT MON APR 4 2011
KYZ026-027-041645-
GRAYSON-OHIO-
1122 AM CDT MON APR 4 2011
...THUNDERSTORMS WITH HEAVY RAIN...DIME SIZE HAIL...AND WIND GUSTS
AROUND 40 MPH HEADED TOWARD OHIO COUNTY...
AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
LIVERMORE TO 12 MILES SOUTHEAST OF CENTRAL CITY...AND MOVING
NORTHEAST AT 65 MPH.
CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...
DIME SIZE HAIL...AND GUSTY WINDS AROUND 40 MPH...ARE EXPECTED WITH
THESE STORMS.
TOWNS AFFECTED INCLUDE BEAVER DAM...BUFORD...AND HARTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3748 8713 3754 8708 3762 8698 3765 8687
3771 8677 3763 8664 3757 8661 3758 8657
3750 8644 3731 8676 3733 8681 3730 8682
3721 8691 3727 8699 3732 8700 3736 8704
3736 8709 3733 8711 3734 8713
TIME...MOT...LOC 1619Z 242DEG 69KT 3744 8716 3726 8684
TWFThe national radar mosaic for the moment the first event began.
25 thunderstorm wind, 6 tornado, 2 hail. Local standard time, as filed.
A store sustained some structural damage.
Tom's Building supply sustained some structural damage. Several large trees were also blown down in town.
Several trees were blown down along SR 269 in Prentiss. Time is estimated based on radar.
An NWS storm survey confirmed an EF-1 tornado touched down 1.7 miles west-northwest of Sugar Grove near the intersection of Dimple and Belcher Roads. The tornado continued for four minutes along a 3.4 mile long path with winds to 100 mph, lifting 0.7 miles northeast of Needmore. The path was 50 yards wide. Near Needmore trees were snapped and a section of a residence's roof was removed. Elsewhere along the path minor roof damage occurred and a mobile home was moved from its foundation. The tornado lifted just east of the William H. Natcher/Green River Parkway.
Law enforcement reported a tree blown down.
An NWS storm survey confirmed an EF-1 tornado began at the Butler/Grayson County line just north of Dog Creek Road and ended near the intersection of J. D. Hudson Road and Coats Road. Winds reached 100 mph along its 3 mile long and 125 yard wide path. The storm cut a very narrow path through trees immediately west of KY 79 near Gracie Lane, with a number of trees snapped and uprooted. One of the trees along Gracie Lane fell on power lines, tearing them down. Metal roofing on a barn was blown off and pushed a few hundred yards downwind into the woods. A small well-constructed shed was pushed over onto its side, and another small shed was destroyed. In addition a nearby house had its metal roof blown off. The tornado may have begun to skip intermittently through some woods east of KY 79 as only a few trees lost some limbs near the intersection of Delmar Lindsey Lane and Lawrence Hayes Road. However, just to the east of this location, along Coats Road, a metal outbuilding was destroyed consistent with EF-1 damage.
Numerous trees were blown down countywide. There was unspecified structural damage. The worst damage was along Highway 231 in the south part of the county.
An NWS storm survey confirmed an EF-1 tornado touched down in Caneyville and lifted a mile east of Caneyville, with a path width of 200 yards and wind speeds to 100 mph. The funnel reached the ground near the intersection of North Main Street and River Park Drive where a tree was blown down onto a restaurant. Next to that location a baseball field had the metal roofs blown off the cinder block dugout with a number of cinder blocks blown several feet east of the dugout. A few trees were snapped as well. About half a mile to the east along US 62 at the Caneyville Milling Company three large empty metal grain bins were moved off their foundations causing damage to nearby objects. A mobile home had its metal roof blown off into a nearby pond and insulation was blown along the ground and into a couple of trees. A tractor trailer was blown over and several trees were uprooted or snapped.
A spotter reported a measured wind gust of 59 mph on SR 313 at mile marker 14.
A CoCoRaHS observer reported a measured wind gust of 64 mph and pea sized hail.
Trees were blown down throughout the county. The highest concentration was from the central portion toward the north and east, near the Hart county border. Locations referenced include Indian Creek and Ollie Rd.
In addition to the hail wind gusts were estimated to be 60 mph.
The Bullitt county EMA reported a tree down on power lines at Hillview Blvd. and E. Blue Lick Rd.
Media reported a tree down on power lines on Hwy. 44 at mile marker 7 in Anderson county.
Several trees were blown down, especially near the Monroe county line. Barns were also blown down and a tree fell through a house.
An NWS storm survey found six storage bins knocked down. A 40 x 100 foot farm building was destroyed. A 20 x 30 foot shed was blown down. Two farm trailers were blown over. A 550 pound concrete rooster was knocked over when a wagon was blown into it.
Building damage was reported on Radio Station Rd. Metal roofs were blown off barns on Cornwall Rd.
A roof of a house was significantly damaged on Capp Harlan Rd. A CMV trailer was also blown over on its side and several trees were blown down.
An NWS storm survey confirmed an EF-1 tornado with 90 mph winds touched down approximately one mile west of the intersection of KY 214 and KY 953, and lifted a minute later one-quarter of a mile east of where it started. The path width was 75 yards. A 60x30 foot barn was damaged with parts of it thrown 400 yards toward the east, northeast, and southeast. Multiple trees were snapped and uprooted.
The Hardin county mesonet measured a gust of 62 mph.
The Cumberland county mesonet recorded a gust of 61 mph.
Trees were reported down countywide. Widespread damage to homes was reported and a tractor trailer was blown over.
The Adair county mesonet measured a gust of 62 mph.
A tree was blown down.
A roof was blown off a building at Highway Auto Auction on Hwy. 127. Jasper and Hammons appliance on Lakeway Dr. had roof damage.
An NWS storm survey confirmed a short-lived EF-1 tornado with winds to 90 mph touched down approximately 4.25 miles southwest of Albany. A large boat storage barn, 125 x 30 feet, had its roof lifted and thrown approximately 90 yards. A second storage shed was also destroyed. A house along the path had a window blown out. On either side of the tornado track straight-line wind damage extended out 100 yards with limbs and trees blown down. The straight-line winds were estimated at 70 mph.
An NWS storm survey confirmed an EF-0 tornado with winds to 85 mph struck northern Clinton County about three-quarters of a mile north-northeast of Seventy-Six. Multiple pine, ash, and oak trees were snapped and uprooted along the path of the tornado.
A barn and trees were blown down.
A mobile home was missing a 10 to 12 foot section of roof. Another mobile home had the roof blown off its porch. A barn was blown down. Another barn near a house had metal roof sections removed. Numerous trees were blown down. An NWS storm survey team determined that winds gusted up to 80 mph.
A concrete block foundation barn collapsed and trees were blown down.
Law enforcement reports large buildings were damaged. Nickel size hail accompanied the damaging winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyThe tornado archive for Kentucky, 2011Warnings in Kentucky, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297883, 297884, 297885, 305375, 297886, 305379, 297887, 305381, 297892, 297888, 297889, 297890, 297891, 297893, 297894, 305654, 305653, 305657, 305658, 305661, 305421, 305670, 305662, 305663, 305665, 305671, 305666, 305422, 305423, 305667, 305672, 305668, 305669.